Alert archive / Alabama / Special Marine Warnings in 2003
Special Marine Warning 124, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jun 30, 2003, 10:09 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2003, 10:09 PM CDT (03:09 UTC)
- Expired
- Jul 1, 2003, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 30, 10:00 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 30, 10:00 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1000 PM CDT MON JUN 30 2003
T.S. BILL STILL A HEADACHE FOR THE FORECAST...WITH ADDITIONAL TOR
BOX ISSUED FOR ENTIRE CWA UNTIL 3AM. CENTER OF BILLS CIRCULATION IS
MOVING EAST OF I-59...WITH 10PM POSITION OVER MARION AND LAMAR
COUNTIES IN MISSISSIPPI. STILL GETTING A COUPLE OF FEEDER BANDS
STREAMING INTO ONSHORE AREAS...BUT BULK OF RAIN IS INLAND. STILL
GETTING LITTLE SPINUPS...BUT THESE HAVE BEEN ISOLATED. HAVE ALSO
GOTTEN A FEW REPORTS OF CURRENTLY MINOR FLOODING OVER SOME AREAS
...SO THE FLASH FLOOD WATCH WILL CONTINUE.
16/05
MILLER/GARMON
************* PREVIOUS **************************
.SHORT TERM...MODELS ARE IN GOOD AGREEMENT CONCERNING
THE TRACK OF THE REMNANTS OF BILL AFTER MOVING INLAND TODAY. THE ETA
AND AVN SHOW PARTICULAR CONVERGENCE WITH THE 700 MB OMEGA FIELD.
THIS INDICATES THE RAINFALL WITH THE STORM WILL FIRST CENTER ALONG
OUR MS ZONES AND AS BILL HOOKS UP WITH THE MID TROPOSPHERIC TROUGH
PROPAGATING OUT OF THE PLAINS...SOME BANDING WILL PERSIST FOR THE
NEXT 72 HR OR SO.
.EXTENDED...AROUND WEDNESDAY...EXPECTING A RETURN TO THE SEABREEZE
REGIME. SEASONABLE TEMPS WILL PREVAIL WITH CHANCE POPS FORECAST TO
DAY 7.
.MARINE...SEA HEIGHTS VERIFIED WELL AS DID THE WIND. IN THE SHORT
TERM EXPECT THE SCA AND COASTAL FLOOD PROBLEM TO REMAIN WITH US
THROUGH TONIGHT AND POSSIBLY TUESDAY. THEREAFTER...THE NORTHERN GMEX
WILL SLOWLY SETTLE DOWN BUT THE RIP CURRENT RISK ALONG THE BEACH WE
EXPECT TO STAY UP THERE. REASONING IS THAT WAVE PACKETS GENERATED
OVER THE GULF BY BILL AND PROPAGATING NORTH WILL NOT HAVE YET MADE
IT TO THE BEACH. THUS WOULD EXPECT TO SEE THINGS SETTLE DOWN AROUND
WEDNESDAY. AT THAT POINT...AM EXPECTING A RETURN TO THE USUAL
SOUTHEAST FLOW OF 10 TO 15 KNOTS AND 2 TO 3 FOOT SEAS.
.FIRE...NO CONCERNS
.PRELIMINARY TEMPS / POPS...
MOBILE 75 83 75 86 / 99 80 40 50
PENSACOLA 76 84 77 84 / 90 80 40 50
DESTIN 78 84 78 83 / 90 80 40 50
EVERGREEN 73 85 73 86 / 99 80 40 50
WAYNESBORO 74 86 74 87 / 99 80 40 50
CAMDEN 72 85 73 86 / 99 80 40 50
.MOB...
AL...FLASH FLOOD WATCH THROUGH SUNRISE TUESDAY ALZ051>064.
SMALL CRAFT ADVISORY GMZ630-650-670.
FL...FLASH FLOOD WATCH THROUGH SUNRISE FLZ001>006.
SMALL CRAFT ADVISORY GMZ655-675.
MS...FLASH FLOOD WATCH THROUGH SUNRISE MSZ067-075-076-078-079.Hazardous weather outlook, Jun 30, 5:58 AM CDT, 16 hours 11 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 558 AM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) TROPICAL STORM BILL...APPROACHING THE CENTRAL COAST OF LOUISIANA TODAY...WILL ALLOW COPIOUS AMOUNTS OF TROPICAL MOISTURE TO SURGE NORTHWARD OFF THE GULF AND INTO THE AREA. HEAVY RAINS ARE EXPECTED TO OVERSPREAD THE ENTIRE AREA TODAY AND TONIGHT AS THE CENTER OF BILL MOVES INLAND...TRACKING NORTHEAST THROUGH CENTRAL MISSISSIPPI TONIGHT. DUE TO A SATURATED GROUND...RUNOFF FROM EXCESSIVE RAIN IS EXPECTED TO CAUSE WATER TO COLLECT RAPIDLY... CAUSING FLOODING OVER POOR DRAINAGE AND LOW LYING AREAS. CREEKS AND STREAMS ALSO HAVE THE POTENTIAL TO FLOOD. ALTHOUGH BILL IS FORECAST TO MAKE LANDFALL WELL WEST OF THE AREA... THE POTENTIAL EXISTS FOR ISOLATED TORNADOES...MAINLY OVER SOUTHEAST MISSISSIPPI. ALONG COASTAL SOUTHWEST ALABAMA...STRONG ONSHORE WINDS WILL ACT TO CAUSE TIDAL FLOODING OF AROUND 2 FEET ABOVE PREDICTED HIGH TIDE LEVELS TODAY. IN ADDITION TO THE COASTAL FLOOD THREAT... THERE IS A RISK OF DANGEROUS RIP CURRENTS. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY) THE REMNANTS OF TROPICAL STORM BILL IS FORECAST TO MOVE NORTHEAST OUT OF THE LOWER MISSISSIPPI RIVER VALLEY ON TUESDAY. ALTHOUGH THE STORM WEAKENS...THE FORECAST AREA REMAINS UNDER FAVORABLE CONDITIONS FOR LOCALLY HEAVY RAINS TUESDAY. COVERAGES OF SHOWERS AND THUNDERSTORMS DECREASE WEDNESDAY THROUGH SUNDAY...BUT REMAINS SCATTERED. .SPOTTER CALL TO ACTION STATEMENT... DUE TO FLOODING AND THE POTENTIAL OF SEVERE WEATHER THREAT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ON ALERT FOR POSSIBLE ACTIVATION TODAY.
In the hours before
Special weather statement, Jun 30, 8:40 PM CDT, 1 hour 29 minutes before
ALZ052-061>064-MSZ075-076-078-079-FLZ001>006-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 840 PM CDT MON JUN 30 2003 ...STRONG WIND GUSTS AND VERY HEAVY RAINS IN SQUALLS BEING DETECTED WITH STORMS MOVING ACROSS THE AREA TONIGHT... AT 840 PM...NWS DOPPLER WEATHER RADAR INDICATED NUMEROUS BANDS OF RAIN AND THUNDERSTORMS IN SQUALLS ACROSS SOUTHEAST MISSISSIPPI...COASTAL SOUTHWEST ALABAMA AND THE WESTERN-MOST AREAS OF THE FLORIDA PANHANDLE. THESE BANDS OF RAIN AND THUNDERSTORMS ARE MOVING NORTHEAST ACROSS THE AREA...UP THE EASTERN SIDE OF TROPICAL STORM BILL...WHICH WAS CENTERED JUST NORTH OF THE NEW ORLEANS AREA. DOPPLER RADAR INDICATES WIND GUSTS OF 40 TO 50 MPH WITH SOME OF THE STORMS. ONE STRONG BAND OF STORMS WAS MOVING UP THE WESTERN SIDE OF MOBILE BAY...LIKELY TO BRING WIND GUSTS NEAR 50 MPH TO PARTS OF EASTERN MOBILE COUNTY THROUGH 930 PM. OTHER STRONG STORMS WERE DETECTED OVER STONE COUNTY MISSISSIPPI NEAR WIGGINS...LIKELY PRODUCING GUSTY WINDS OF 40 TO 50 MPH. THIS PATTERN WILL CONTINUE THROUGH MIDNIGHT...WITH PERIODS OF WINDS SUSTAINED BETWEEN 25 AND 30 MPH...WITH OCCASIONAL HIGHER GUSTS BETWEEN 40 AND 50 MPH. IN ADDITION TO THE STRONG WIND GUSTS...THESE STORMS WILL BRING TORRENTIAL RAINS TOTALING NEARLY 2 INCHES PER HOUR. SOME AREAS HAVE REPORTED SOME 5 INCHES OF RAIN SINCE MORNING. GIVEN ADDITIONAL HEAVY RAINS THIS EVENING...WE COULD SEE SOME ADDITIONAL FLOODING OF LOW LYING AREAS. GIVEN ADDITIONAL HEAVY RAINS ARE NOTED IN BANDS TO THE SOUTH AND SOUTHWEST...FLASH FLOOD WARNINGS MAY BE REQUIRED LATER TONIGHT FOR MANY PARTS OF THE AREA. ALL RESIDENTS ARE URGED TO AVOID TRAVEL IF POSSIBLE THIS EVENING GIVEN THE STRONG GUSTY WINDS...BLINDING HEAVY RAINS AND POTENTIAL FOR FLOODING OF SOME ROADS AND CREEKS. A FLASH FLOOD WATCH IS IN EFFECT. A TORNADO WATCH IS ALSO IN EFFECT FOR MUCH OF THE AREA. PLEASE STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:08 PM CDT | Special Marine Warning | MOB | 3 hr | |
| Jun 30, 7:08 PM CDT | Special Marine Warning | MOB | 3 hr | |
| Jun 30, 9:03 PM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 3 hr |
| Jun 30, 10:09 PM CDT | Special Marine Warning | MOB | 3 hr | |
| Jun 30, 10:39 PM CDT | Tornado Warning | MOB | Mobile | 36 min |
| Jun 30, 11:14 PM CDT | Tornado Warning | MOB | Mobile | 46 min |
| Jul 1, 12:00 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 3 hr |
| Jul 1, 1:00 AM CDT | Special Marine Warning | MOB | 3 hr | |
| Jul 1, 1:00 AM CDT | Special Marine Warning | MOB | 3 hr | |
| Jul 1, 2:33 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 27 min |
| Jul 1, 3:15 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 6 hr |
| Jul 1, 3:18 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia | 6 hr |
| Jul 1, 3:50 AM CDT | Tornado Warning | MOB | Covington | 25 min |
| Jul 1, 4:00 AM CDT | Special Marine Warning | MOB | 3 hr | |
| Jul 1, 4:00 AM CDT | Special Marine Warning | MOB | 3 hr | |
| Jul 1, 7:20 AM CDT | Special Marine Warning | MOB | 100 min | |
| Jun 30, 9:06 PM CDT | Flash Flood Warning | MOB | George, Perry, Stone | 6 hr |
| Jun 30, 9:17 PM CDT | Tornado Warning | MOB | George, Greene | 43 min |
| Jun 30, 10:13 PM CDT | Tornado Warning | MOB | George, Greene | 47 min |
| Jul 1, 12:22 AM CDT | Flash Flood Warning | MOB | Greene, Wayne | 4 hr |
| Jun 30, 10:00 PM CDT | Tornado Warning | MOB | Santa Rosa | 30 min |
| Jul 1, 9:26 AM CDT | Tornado Warning | MOB | Okaloosa | 34 min |
Nearby
Special Marine Warnings in Alabama, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.